Alert archive / Iowa / Snow Advisories in 2006
Snow Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this snow advisory at Oct 17, 2006, 3:09 PM CDT for 7 counties in Iowa; 6 counties in South Dakota. It took effect at Oct 18, 2006, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2006, 3:09 PM CDT (20:09 UTC)
- In effect from
- Oct 18, 2006, 4:00 AM CDT
- Expired
- Oct 18, 2006, 9:12 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Bon Homme County, SD, Clay County, SD, Lincoln County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 60 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 172009 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 309 PM CDT TUE OCT 17 2006 .A FAST MOVING STORM SYSTEM WILL MOVE EAST ACROSS NEBRASKA TONIGHT AND INTO IOWA ON WEDNESDAY. WIDESPREAD RAIN WILL SPREAD ACROSS THE AREA TONIGHT...MAINLY SOUTH OF INTERSTATE 90...AND CHANGE OVER TO SNOW LATE TONIGHT INTO WEDNESDAY MORNING. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES...AND WILL PRODUCE A 2 TO 4 INCH BAND OF SNOW FROM FAR SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA. THE SNOW SHOULD TAPER OFF FAIRLY QUICKLY FROM WEST TO EAST BY NOON WEDNESDAY. SDZ066-068>070-180415- /O.NEW.KFSD.SN.Y.0004.061018T0900Z-061018T1500Z/ TURNER-BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION 309 PM CDT TUE OCT 17 2006 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 AM CDT WEDNESDAY. RAIN WILL BECOME WIDESPREAD ACROSS THE AREA DURING THE NIGHT AND WILL CHANGE OVER TO SNOW LATE TONIGHT...AND PERSIST THROUGH MID MORNING WEDNESDAY. THE SNOW WILL BE HEAVY AT TIMES WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020-SDZ067-071-180415- /O.NEW.KFSD.SN.Y.0004.061018T1200Z-061018T1700Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CANTON...LENNOX...TEA...HARRISBURG... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 309 PM CDT TUE OCT 17 2006 ...SNOW ADVISORY IN EFFECT FROM 7 AM TO 12 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 12 PM CDT WEDNESDAY. RAIN WILL BECOME WIDESPREAD DURING THE NIGHT AND WILL CHANGE OVER TO SNOW LATE TONIGHT OR EARLY WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED WITH THE HEAVIEST AMOUNTS ALONG A BERESFORD SOUTH DAKOTA TO SPENCER IOWA LINE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
3 follow-up statements
000 WWUS43 KFSD 180224 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 924 PM CDT TUE OCT 17 2006 .LOW PRESSURE AT THE SURFACE WILL ORGANIZE OVER OKLAHOMA TONIGHT...BEFORE MOVING EASTWARD ON WEDNESDAY. IN THE UPPER LEVELS...A FAST MOVING DISTURBANCE WILL MOVE EASTWARD ACROSS NEBRASKA...AND INTO IOWA ON WEDNESDAY. DUE TO THE RELATIVELY COLD AND DRY AIR NEAR THE SURFACE...RAIN WILL CHANGE TO SNOW LATE TONIGHT AND WEDNESDAY MORNING. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES...AND WILL PRODUCE A 2 TO 4 INCH BAND OF SNOW FROM FAR SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA. THE SNOW SHOULD TAPER OFF QUICKLY FROM WEST TO EAST BY NOON WEDNESDAY. SDZ066-068>070-181030- /O.CON.KFSD.SN.Y.0004.061018T0900Z-061018T1500Z/ TURNER-BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION 924 PM CDT TUE OCT 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT WEDNESDAY. RAIN WILL BECOME WIDESPREAD ACROSS THIS AREA AFTER MIDNIGHT... CHANGING OVER TO SNOW LATE TONIGHT AND PERSISTING THROUGH MID MORNING WEDNESDAY. THE SNOW WILL POTENTIALLY BE HEAVY AT TIMES... ESPECIALLY IN THE PRE DAWN HOURS TO NEAR SUNRISE...WITH A QUICK 2 TO 4 INCHES OVER MANY LOCATIONS. BE PREPARED FOR SLIPPERY TRAVEL CONDITIONS IF DRIVING LATE TONIGHT AND EARLY WEDNESDAY...WITH LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ IAZ001>003-012>014-020-SDZ067-071-181030- /O.CON.KFSD.SN.Y.0004.061018T1200Z-061018T1700Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CANTON...LENNOX...TEA...HARRISBURG... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 924 PM CDT TUE OCT 17 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM TO 12 PM CDT WEDNESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM TO 12 PM CDT WEDNESDAY. RAIN WILL BECOME WIDESPREAD THROUGH OVERNIGHT AND INTO THE PRE DAWN HOURS. SHORTLY AFTER THAT...A CHANGE OVER TO SNOW IS EXPECTED VERY LATE TONIGHT OR EARLY WEDNESDAY MORNING. UNFORTUNATELY...THE HEAVIEST SNOWFALL OF A QUICK 2 TO 4 INCHES COULD FALL RIGHT DURING THE MORNING DRIVING TO WORK ON WEDNESDAY. THE HEAVIEST AMOUNTS ALONG A BERESFORD SOUTH DAKOTA TO SPENCER IOWA LINE ARE EXPECTED. BE PREPARED FOR SLIPPERY TRAVEL CONDITIONS IF DRIVING VERY LATE TONIGHT AND EARLY WEDNESDAY...WITH LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ MJF
000 WWUS43 KFSD 180859 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 359 AM CDT WED OCT 18 2006 .UPPER LEVEL LOW PRESSURE WILL MOVE EAST OVER THE AREA THIS MORNING...AND BRING A BAND OF WET SNOW ACROSS THE AREA...MAINLY SOUTH OF INTERSTATE 90. GENERALLY 1 TO 2 INCHES OF SNOWFALL IS EXPECTED...MAINLY IN GRASSY AREAS...BUT POCKETS OF AROUND 3 INCHES ARE LIKELY FROM THE MISSOURI VALLEY NEAR YANKTON TO HIGHER ELEVATIONS OF NORTHWEST IOWA THIS MORNING. THE SNOW SHOULD TAPER OFF QUICKLY FROM WEST TO EAST BY NOON TODAY. SDZ066-068>070-181500- /O.CON.KFSD.SN.Y.0004.061018T0900Z-061018T1500Z/ TURNER-BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION 359 AM CDT WED OCT 18 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. WET SNOW SHOULD ACCUMULATE FROM 1 TO AROUND 3 INCHES...MAINLY IN GRASSY AREAS...BEFORE ENDING LATER THIS MORNING. BE PREPARED FOR SLIPPERY TRAVEL CONDITIONS IF TRAVELING THIS MORNING. $$ IAZ001>003-012>014-020-SDZ067-071-181700- /O.CON.KFSD.SN.Y.0004.061018T1200Z-061018T1700Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CANTON...LENNOX...TEA...HARRISBURG... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 359 AM CDT WED OCT 18 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT TODAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO NOON CDT TODAY. RAIN SHOWERS WILL CHANGE TO A PERIOD OF WET SNOW EARLY THIS MORNING...THEN END BY AROUND NOON. 1 TO 3 INCHES OF SNOWFALL IS EXPECTED...ESPECIALLY IN GRASSY AREAS...AND MAINLY IN A BAND FROM NEAR THE NEWTON HILLS IN SOUTHEAST SOUTH DAKOTA TO SOUTH OF THE MINNESOTA BORDER. BE PREPARED FOR SLIPPERY TRAVEL CONDITIONS IF DRIVING THIS MORNING. $$ RSR
000 WWUS43 KFSD 181412 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 912 AM CDT WED OCT 18 2006 .THE UPPER LEVEL LOW THAT BROUGHT SNOW TO THE AREA THIS MORNING CONTINUES TO MOVE TO THE EAST...AND SNOW IS TAPERING OFF FROM WEST TO EAST. WHILE LIGHT SNOW WILL CONTINUE INTO THE LATE MORNING...LITTLE ADDITIONAL SNOWFALL IS EXPECTED. SDZ066-068>070-181515- /O.CAN.KFSD.SN.Y.0004.000000T0000Z-061018T1500Z/ TURNER-BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION 912 AM CDT WED OCT 18 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. SNOW HAS TAPERED OFF OVER THE AREA. WHILE VERY LIGHT SNOW MAY LINGER INTO THE LATE MORNING...NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ IAZ001>003-012>014-020-SDZ067-071-181515- /O.CAN.KFSD.SN.Y.0004.000000T0000Z-061018T1700Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CANTON...LENNOX...TEA...HARRISBURG... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 912 AM CDT WED OCT 18 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE SNOW ADVISORY. SNOW HAS BEGUN TO TAPER OFF OVER THE AREA. WHILE LIGHT SNOW WILL CONTINUE THROUGH THE LATE MORNING HOURS...ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN HALF AN INCH. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Oct 17, 11:15 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 17, 11:15 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1115 AM CDT TUE OCT 17 2006 .DISCUSSION... CURRENT SATELLITE SHOWING MOST OF THE NORTHERN PLAINS SOCKED IN WITH CLOUDS...AND DO NOT EXPECT MUCH IMPROVEMENT OVER OUR AREA THROUGH THE DAY. WITH STRONG CAA IN PLACE OVER THE REGION...TEMPERATURES HAVE BEEN FALLING OVER MUCH OF THE CWA THROUGH THE MORNING...AND HAVE HAD TO MAKE SOME ADJUSTMENTS TO TEMPERATURE GRIDS WITH MODELS UNDERESTIMATING THE DEGREE OF SURFACE COOLING. OUR ATTENTION THEN TURNS TO THE EVENT STILL ON TRACK TO EFFECT OUR AREA TONIGHT AND TOMORROW. TOUGH FORECAST...THOUGH LATEST MODEL RUNS STILL PRETTY CONSISTENT WITH PREVIOUS RUNS...WITH STRONG MID LEVEL FRONTOGENESIS DEVELOPING OVER THE SOUTHEASTERN PORTIONS OF THE CWA BY LATE TONIGHT. LOOKS LIKE TIMING MAY BE A SMIDGE SLOWER...AND AN ANALYSIS OF 12Z RAOBS AND 12Z MODEL INITIATLIZATIONS INDICATE THAT MODELS PROGGED THE 850 AND 700 MB TEMPERATURE TROUGH SLIGHTLY TOO FAR EAST. THIS WOULD IMPLY THAT LOWER AND MID LEVELS MAY COOL A LITTLE SLOWER THAN PREVIOUSLY THOUGHT...SO THE CHANGEOVER TO SNOW MAY BE DELAYED SLIGHTLY FROM WHAT WE HAD BEFORE. THIS WILL NOT BE A SIGNIFICANT DIFFERENCE...BUT BEST ACCUMULATING SNOW WILL PROBABLY NOT BEGIN UNTIL 10Z IN THE SOUTHWEST TO 12Z IN THE CENTRAL AND EASTERN ZONES. WITH THE MAIN SNOW THREAT COMING AROUND RUSH HOUR...WE HAVE ELECTED TO GO WITH A WINTER WEATHER ADVISORY STARTING IN THIS TIME FRAME FOR A NARROW BAND OF COUNTIES EXTENDING ROUGHLY FROM BON HOMME COUNTY TO AROUND DICKSON COUNTY IOWA. AT THIS TIME... IT APPEARS THAT THESE AREAS COULD SEE ACCUMULATIONS IN THE ONE TO THREE INCH RANGE...WITH AMOUNTS TAPERING OFF RAPIDLY TO THE NORTH AND TO THE SOUTH. WHILE ALL OF THE CWA SHOULD SEE SOME SNOWFALL WITH DECENT QG FORCING IN THE UPPER LEVELS...THE AMOUNTS IN THE NORTHERN HALF OF THE CWA WILL BE MINIMAL. AS IS ALWAYS THE CASE...IF THE STORM TRACK WOULD MOVE EVEN SLIGHTLY...THE BEST SNOWFALL AMOUNTS WOULD ALSO HAVE TO BE ADJUSTED ACCORDINGLY. /JM && .PREV DISCUSSION... VERY COMPLEX FCST UPCOMING IN SHORT TERM...MARKED BY TRANSITION TODAY TO COOLER AIRMASS. THEN...WHAT HAPPENS NEAR LAS VEGAS WONT STAY THERE...AS STRONG JET PUNCHES UP MID LVL FRONTAL BNDRY BY LATE TONIGHT AND WEDNESDAY TO CREATE PRECIP TIMING AND TYPE ISSUES. FOR TODAY...SFC LOW PRESSURE LOCATED IN EXTREME NERN SD...WITH TRAILING SFC FRONTAL ZONE PUSHED INTO THE JAMES VALLEY...GUSTY NW WNDS BEHIND. FOR THE MOST PART...WL LIKELY SEE A LITTLE BUMP IN TMPS AS WINDS INCREASE...THEN TMPS FALL BACK TOWARD A MORE STEADY TO SLIGHT RISE TDA...WITH CLOUDS VERY ABUNDANT FOR MUCH OF THE DAY AS LOW LVL CAA STRENGTHENS. MUCH DRIER DWPTS IN THE MID TO UPPER 20S PUSHING SWRD INTO NWRN SD ATTM. NOT ENTHUSIASTIC ABOUT LARGE SCALE LIFT FORCING FOR PCPN THIS MORNING...WITH JUST A BIT OF DIV Q TAIL HOLDING ON EARLY ACRS NW IA. OTHER SHRA CLUSTER PUSHING BACK TOWARD CNTRL SD COULD CLIP FAR NW THROUGH MID MORNING. OTHERWISE...ANY OTHER LIFT CONCENTRATED AT THE TOP OF THE MOIST LAYER WITH DECENT SHEAR AND DRYING ALFT...ALL SPELLS THE THREAT FOR DRIZZLE IN THE PREFRONTAL ENVIRONMENT...AND HAS DEVELOPED AT LEAST IN A FEW SPOTS SO FAR OVERNIGHT. ACTUALLY...A LOW POP MAINLY FOR DRIZZLE WOULD SEEM IN ORDER FROM I29 TRANSITIONING EWRD WITH THE FRONT THROUGH THE MORNING. WHAT WILL TURN OUT TO BE A VERY FRONTAL PCPN EVENT EVOLVES ON TUE NIGHT AND EARLY WED. STRUCTURE CERTAINLY IS A STRONGLY SLOPING FRONTAL BNDRY...FEATURING STRONGEST LOW LVL FRONTOGENESIS AT 850 HPA ACRS FAR SERN EDGE OF CWA...WHILE SLOPES UPWARD TO 650 HPA FRONTAL BNDRY FROM PKS TO MML. TOUGH TO FIGURE OUT EXACTLY WHAT LVL PRECIP WILL FOCUS ON...BUT A BIT MORE UNSTABLE TOWARD 700 AND 750 HPA LVL WHICH EXTENDS FROM NEAR YKN TO JUST N OF SPW. WL CHOOSE THIS AS MAIN FOCUS FOR LIFT...AND TAPER OFF AMOUNTS AND INTENSITY ON EITHER SIDE. EXPECT PRECIP TO DEVELOP A BIT QUICKER THAN NAM AND MORE ON ORDER OF GFS FOR TIMING...WHICH PUSHES A FAIRLY GOOD CHC TOWARD MIDNIGHT IN SCNTRL TOWARD LOWER MO VLY. THIS SHUD REMAIN IN FORM OF RAIN FOR MOST PART...PERHAPS MIXING WITH SOME SNOW AT HIGHEST SCNTRL ELEVATIONS BY AROUND 06Z. WOULD EXPECT THAT THERE SHOULD BE SOME SCALE COLLAPSE OF PRECIP BAND WITH INTENSE LIFT IN FRONTAL BAND. WL HELP TRANSITION OVER TO SNOW ON TOP OF THE NORMAL DIURNAL CYCLE OF COOLING. MID LVL TMPS ARE FAIRLY MARGINAL...BUT AGAIN FACTOR IN STRONG LIFT TO COOLING THESE A BIT QUICKER...AS EVAP COOLING SERVES WELL AT LOWER LEVELS AS PRECIP SHIELD MOVES IN. SYSTEM DOES CLIP ALONG FAIRLY WELL...NOT ALLOWING TOO LONG AN ENHANCEMENT TO LIFT. THEREFORE...EXPECT AMTS TO BE LIMITED...WITH BEST BURST AT ANY LOCATION NO MORE THAN A COUPLE HOURS BEFORE BAND MIGRATES. MOST INTENSE SNOWFALL EXPECTED FROM AROUND 10Z THRU 16Z...MAINLY ALG AXIS FROM YANKTON TO SPIRIT LAKE. AT THIS TIME...COORDINATED TO NOT ISSUE ANY HIGHLIGHTS AS MUCH MORE APT TO END UP WITH ADVY LVL SNOWFALL...PROB 4-5 INCHES WORST...AND NOT MOST LIKELY...CASE. WL HAVE TO WATCH FOR POTENTIAL OF BAND GOING UPRIGHT CONVECTIVE...AS GFS FCST SOUNDINGS TO INDICATE 100-200 J/KG CAPE...BUT ONLY STARTING AT ARND 600 HPA...AND THIS LEVEL IS NOT EXPECTED TO BE GREATLY ACTIVE. TEMPWISE...TRIED TO MATCH TMPS TO WX AS BEST COULD...KEEPING RESTRICTED IN THE MID 30S WHERE SNOWFALL EXPECTED. PRECIP SHUD TAPER OFF QUICKLY DURG AFTN AS UPR JET EXIT SLIPS EWRD AND DRIER AIR A DOUBLE WHAMMY. WINDOW SHOULD OPEN FOR DECENT RADIATIONAL COOLING WITH WK RIDGING WED NIGHT...BEFORE EXPANSIVE CI SHIELD WITHING WAA ALFT AHEAD OF NEXT SYSTEM. IN FACT...WL SEE PERIODS OF MID TO HIGH CLDS...BUT DRY LOW LVLS AND QUICK FLOW ALFT SHUD PRECLUDE PCPN THREAT FOR THU/THU NIGHT. MODELS CONTINUE TO INDICATE A COOL WET PATTERN HEADED INTO THE WEEKEND AS THE HUDSON BAY LOW BECOMES WELL ESTABLISHED. SEVERAL SHORTWAVES ROTATE AROUND THE UPPER LEVEL LOW...CREATING OFF AND ON CHANCES FOR PRECIPITATION. A FAIRLY STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH ON SATURDAY MORNING...RESULTING STEADY TO FALLING TEMPERATURES ON SATURDAY...ESPECIALLY IN THE NORTH. BREEZY CONDITIONS CAN ALSO BE EXPECTED BEHIND THE FRONT...MAKING FOR RAW CONDITIONS. WITH TEMPERATURES NEAR FREEZING...PRECIP TYPE IS ALSO SOMEWHAT OF AN ISSUE WITH RAIN CHANGING OVER TO SNOW AS THE COOLER AIR TRICKLES DOWN FROM THE NORTH. && .AVIATION... IFR CONDITIONS WILL GRADUALLY IMPROVE TO MVFR CONDITIONS TODAY BEHIND A COLD FRONT CURRENTLY WORKING THROUGH THE AREA. THE GREATEST IMPROVEMENT IN CIGS CAN BE EXPECTED THIS AFTERNOON ACROSS AREAS SOUTH OF INTERSTATE 90. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN/BT
Hazardous weather outlook, Oct 17, 10:53 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1053 AM CDT TUE OCT 17 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1053 AM CDT TUE OCT 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... AN AREA OF PRECIPITATION WILL DEVELOP THIS EVENING ACROSS NEBRASKA AND SPREAD TOWARD FAR SOUTHEASTERN SOUTH DAKOTA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA BY LATE TONIGHT. COOLER AIR FILTERING INTO THE REGION WILL ALLOW FOR A MIX AND CHANGEOVER TO SNOWFALL AROUND DAYBREAK ON WEDNESDAY. ANY ACCUMULATIONS WILL BE LESS THAN AN INCH BEFORE 7 AM ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR ACCUMULATING SNOWFALL WILL INCREASE RAPIDLY DURING THE MORNING HOURS OF WEDNESDAY...AND BECOME MOST SIGNIFICANT BETWEEN 7 AM TO 10 AM SOUTH OF LINE FROM TYNDALL TO CANTON TO JACKSON MINNESOTA. SNOWFALL WILL MOST LIKELY ACCUMULATE ONE TO THREE INCHES ALONG THIS BAND...WITH LESSER AMOUNTS NORTHWARD TOWARD INTERSTATE 90...AND SOUTHWARD TO SIOUX CITY. SNOW WILL START TO TAPER OFF BY MIDDAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Snow Advisories in Iowa, 2006Snow Advisories in South Dakota, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.